MEDTRONIC, INC. UNIPOLAR, EPICARDIAL, OVAL PATCH LEAD, DF1; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Back to Search Results |
| Model Number |
6721L-50 |
| Medical Device Problem Codes |
Defibrillation/Stimulation Problem (1573); Low impedance (2285)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The lead was not returned for analysis, however, performance data collected from the device was received and analyzed.Analysis of the device memory indicated that the ventricular tachyarrhythmia therapy energy was low.Analysis of the device memory indicated the impedance of the right ventricular defibrillation coil was below the expected lower range.Analysis of the device memory indicated the impedance of the superior vena cava defibrillation coil was below the expected lower range.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported that an internal review of data transmitted from the device displayed a short circuit protection that was triggered during high voltage therapy, and less than programmed high voltage energy was delivered.It was noted that this occurred during the implant procedure at defibrillation threshold testing after the device delivered several appropriate, and full energy shocks, which failed.A manual defibrillation from the device was delivered and the rhythm was successfully terminated despite delivering less than programmed energy.It was also reported that right ventricular (rv) defibrillation and superior vena cava (svc) impedance measurements were low. the device and leads remain in use.No patient complications have been reported as a result of this event.